Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 16, 2006, 2:09 AM MST. It took effect at Nov 16, 2006, 11:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 2:09 AM MST (09:09 UTC)
- In effect from
- Nov 16, 2006, 11:00 AM MST
- Expired
- Nov 16, 2006, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 160909 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 AM CST THU NOV 16 2006 ...A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FOR 20-FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITIES LESS THAN 15 PERCENT AND A HIGH FIRE DANGER... .AS SURFACE HIGH PRESSURE MOVES EAST OF OUR AREA TODAY... SOUTHWESTERLY WINDS WILL INCREASE OVER THE GUADALUPES...AND BY AFTERNOON...20 FOOT WINDS OVER 20 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE POSSIBLE. THESE CONDITIONS ARE FORECAST TO PERSIST THROUGH THE EVENING HOURS WITH POOR RH RECOVERY EXPECTED TONIGHT. NMZ114-TXZ258-161715- /O.UPG.KMAF.FW.A.0046.061116T1800Z-061117T0600Z/ /O.NEW.KMAF.FW.W.0056.061116T1800Z-061117T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 209 AM MST THU NOV 16 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST THIS MORNING TO 11 PM MST THIS EVENING. SOUTHWESTERLY WINDS ARE FORECAST TO INCREASE OVER THE GUADALUPE MOUNTAINS BY MIDDAY. THESE WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 161945 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CST THU NOV 16 2006 ...A RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FOR 20-FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT AND A HIGH FIRE DANGER... .BREEZY SOUTHWESTERLY WINDS WILL CONTINUE OVER THE GUADALUPES. 20 FOOT WINDS OVER 20 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CONTINUE THROUGH THE EVENING HOURS WITH POOR RH RECOVERY EXPECTED TONIGHT. NMZ114-TXZ258-170600- /O.CON.KMAF.FW.W.0056.000000T0000Z-061117T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1245 PM MST THU NOV 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WITH GUSTS OF 35 MPH OR GREATER...ARE EXPECTED THROUGH THIS EVENING. SINCE FIRE DANGER WILL BE HIGH AND MINIMUM RH/S WILL DROP TO 15 PERCENT OR LESS... CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 15, 5:39 PM MST, 8 hours 30 minutes earlier.
Area forecast discussion, Nov 15, 5:39 PM MST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CST WED NOV 15 2006
.UPDATE...
UPDATED TO EXPIRE RED FLAG WARNING FOR THE PERMIAN BASIN. A FIRE
WEATHER WATCH FOR THE GUADALUPE MOUNTAINS FOR TOMORROW
AFTERNOON/EVENING AND A FREEZE WARNING FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO FOR TONIGHT REMAIN IN EFFECT. UPDATED
PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 29 67 36 70 / 0 0 0 0
CARLSBAD NM 25 72 37 73 / 0 0 0 0
DRYDEN TX 31 67 32 73 / 0 0 0 0
FORT STOCKTON TX 31 72 43 75 / 0 0 0 0
GUADALUPE PASS TX 34 66 42 62 / 0 0 0 0
HOBBS NM 27 70 37 70 / 0 0 0 0
MARFA TX 21 65 26 73 / 0 0 0 0
MIDLAND INTL AIRPORT TX 29 68 36 70 / 0 0 0 0
ODESSA TX 30 68 36 70 / 0 0 0 0
WINK TX 29 74 38 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FREEZE WARNING FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST
/8 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
74/49Hazardous weather outlook, Nov 15, 2:22 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 322 PM CST WED NOV 15 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 322 PM CST WED NOV 15 2006 /222 PM MST WED NOV 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PERSIST ACROSS THE WESTERN LOW ROLLING PLAINS...THE EASTERN AND CENTRAL PERMIAN BASIN...AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS THIS AFTERNOON. THESE CONDITIONS MAY RESULT IN RAPID FIRE GROWTH AND SPREAD. THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD WILL DECREASE AFTER SUNSET AS WINDS DIMINISH AND RELATIVE HUMIDITIES INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWESTERLY WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FRIDAY AFTERNOON AND EVENING...RESULTING IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.